Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2005, 5:34 PM CDT for Clay County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 24, 2005, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 242235 SVRILX ILC025-242330- /O.NEW.KILX.SV.W.0112.050624T2234Z-050624T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 534 PM CDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 630 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR XENIA...OR ABOUT 7 MILES WEST OF FLORA. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... XENIA OSKALOOSA LOUISVILLE THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3876 8870 3862 8869 3862 8851 3877 8849 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 242257 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 556 PM CDT FRI JUN 24 2005 ILC025-242330- /O.CON.KILX.SV.W.0112.000000T0000Z-050624T2330Z/ CLAY- 556 PM CDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR SOUTHWESTERN CLAY COUNTY... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR XENIA...OR ABOUT 9 MILES WEST OF FLORA. THE THIS STORM WAS WAS NEARLY STATIONARY. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LOUISVILLE. XENIA. RURAL AREAS OF SOUTHWEST CLAY COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3876 8870 3862 8869 3862 8851 3877 8849 $$ AUTEN
000 WWUS53 KILX 242329 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT FRI JUN 24 2005 ILC025-242339- /O.EXP.KILX.SV.W.0112.000000T0000Z-050624T2330Z/ CLAY- 629 PM CDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY EXPIRES AT 630 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3876 8870 3862 8869 3862 8851 3877 8849 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT FRI JUN 24 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTHERN QUEBEC...AND A WAVY FRONTAL BOUNDARY EXTENDING SOUTHWEST TOWARD THE FOUR CORNERS REGION. MAIN CONCERNS OVER THE NEXT FEW DAYS REVOLVE PRECIPITATION CHANCES (IF ANY) WITH THIS FRONTAL BOUNDARY AND HOW HOT IT WILL GET DAILY. 12Z MODELS IN GOOD OVERALL AGREEMENT...THOUGH THERE IS SOME DISAGREEMENT IN HOW FAR SOUTH THE FRONT WILL PUSH INTO ILLINOIS. THE FRONTAL PLACEMENT IS KEY TO THE PRECIPITATION FORECAST...BUT WILL TEND TO FAVOR A LESS AGGRESSIVE SOLUTION AS THE FRONT IS ALREADY NEARLY PARALLEL TO THE UPPER FLOW. GUIDANCE TEMPERATURES GENERALLY CLOSE/REASONABLE...WITH SUBTLE DIFFERENCES OWING TO THE FORECAST FRONTAL POSITION...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH MONDAY... TONIGHT...ANOTHER WARM AND MUGGY NIGHT ON TAP ACROSS FORECAST AREA. THE FRONT (AND THE UPPER WAVE/JET RIDING ALONG IT) SHOULD STAY FAR ENOUGH NORTH/WEST OF THE REGION THROUGH THE NIGHT TO PRECLUDE PRECIPITATION. SATURDAY THROUGH SUNDAY...A FAIRLY VIGOROUS UPPER WAVE/JET WILL MOVE ACROSS SOUTHERN CANADA AND PUSH THE FRONT INTO ILLINOIS BY SATURDAY. AFTERNOON INSTABILITY IS GOOD WITH CAPE VALUES OF AT LEAST 2000 J/KG AND LI VALUES AROUND -5 EXPECTED. HOWEVER...ASIDE FROM WEAK FRONTAL CONVERGENCE...THERE IS LITTLE DYNAMIC FORCING AND DEEP LAYER WIND FIELDS ARE RATHER WEAK AND UNIDIRECTIONAL. SO...WILL GO DRY ON SATURDAY. A COUPLE PIECES OF ENERGY EJECT OUT OF THE SOUTHWEST U.S. UPPER TROF AND PUSH THE FRONT BACK NORTH OF ILLINOIS AS A WARM FRONT SATURDAY NIGHT AND SUNDAY. THESE IMPULSES WILL PASS SOMEWHAT CLOSER TO FORECAST AREA THAN THOSE OF SATURDAY (AND POTENTIAL INSTABILITY WILL BE SIMILAR)...SO WILL CARRY A SLIGHT CHANCE OF SHOWERS/STORMS ACROSS NORTHERN SECTIONS OF FORECAST AREA. AS FAR AS TEMPERATURES ARE CONCERNED...NOT MUCH CHANGE IS EXPECTED IN THE AIRMASS OVER THE NEXT COUPLE OF DAYS. OVERNIGHT LOWS WILL GENERALLY REMAIN IN THE LOWER 70S...WITH DAYTIME HIGHS IN THE MID 90S. AFTERNOON HEAT INDICES WILL BE PUSHING 100 AS WELL. LONG TERM...TUESDAY THROUGH FRIDAY...MODEL AGREEMENT CONTINUES TO BE FAIR THROUGH THE PERIOD...WITH CONSIDERABLE ENSEMBLE SPREAD. ENERGY IS STILL EXPECTED TO EJECT OUT OF THE WESTERN U.S. TROF AND FLATTEN THE EASTERN U.S. RIDGE AS THE FLOW GRADUALLY BECOMES LESS AMPLIFIED. HOWEVER...THE TIMING OF WHEN THIS ENERGY ARRIVES ACROSS THE REGION AND HOW MUCH MOISTURE IS AVAILABLE IS STILL UNCERTAIN. HAVE ADDED A SLIGHT CHANCE OF SHOWERS/STORMS TO THURSDAY/THURSDAY NIGHT GRIDS TO GO WITH CURRENT MODEL CONSENSUS...BUT THIS WILL LIKELY NEED FINE TUNING AS THE FORECAST RANGE BECOMES SHORTER. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. BAK
Hazardous weather outlook, Jun 24, 11:04 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CDT FRI JUN 24 2005 ILZ027>031-036>038-040>048-050>057-061>063-066>068-071>073-251100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1104 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AS A WEAK COOL FRONT APPROACHES THE AREA. THE BETTER CHANCE OF THUNDERSTORMS WILL BE NORTH OF HIGHWAY 36 AND INTERSTATE 72. NO ORGANIZED SEVERE WEATHER ACTIVITY IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.